Welcome to Cale PPC a Non-profit Organization Against Heroin Addiction

Opening Hours : Monday to Saturday - 8am to 9pm
  Contact : +1-262-965-4572

emergency car on the emptty street.

Heroin Overdose

Heroin is considered to be among the most addictive drug all over the world. Heroin is a deeply addictive and deadly street substance made from the opium poppy. The rate of heroin overdose, drug addictions, injuries, and fatalities has hit the roof in the last decade. This is happening because the individuals who are addicted to prescribed painkillers, such as oxycodone, turn to heroin because they can’t find opioid painkillers anymore.

What is Heroin Overdose?

According to the Centers for Disease Control, more than 10,400 people lost their lives to a heroin overdose in the year 2014 alone. Among these victims, the majority of the people belonged to the age groups from 18 to 44. We need to educate ourselves about heroin and its negative consequences in order to stay safe. The opioid overdose death numbers have risen by a massive 200 percent in the last decade alone.

The addicts either snort, sniff, smoke, or inject heroin to get high. Some people mix this drug with other substances and achieve an effect, also known as speedballing. The drug alone is quite dangerous, and when mixed with other drugs, it can not only cause an overdose but also long-lasting effects on the nervous system.

A heroin overdose is likely to occur when a person uses enough heroin that overloads the brain functions and impairs the cognitive and motor functions. When people inject too much heroin into their system, it can often stop breathing. This decreases the volume of oxygen entering the brain and induces hypoxia. Hypoxia comes with psychiatric symptoms and impacts on the nervous system in the short and long term, including paralysis and irreversible brain injury, and even death.

Heroin Overdose Signs and Symptoms

When someone uses too much heroin, it overloads their neural functioning, and they dive into a state of overdoes. Here are the most commonly observed heroin overdose symptoms:

  • Low breaths
  • Gasping for oxygen
  • Pale white skin
  • Blue tint to the lips and fingertips due to lack of oxygen
  • Pinpoint pupils
  • Discolored tongue
  • Weak pulse
  • Low blood pressure
  • Disorientation
  • Changed mental state
  • Constipation
  • Body Spasms
  • Seizures
  • Nausea or vomiting
  • Coma
  • Extreme drowsiness

These symptoms start appearing as quickly as within the first ten minutes of overdosing on the drug. These can be quite dangerous, and life-threatening, so they should be immediately addressed with the help of a certified professional or a medical practitioner.

How Can You Help?

There isn’t much that an ordinary person can do to help with heroin overdose cure. However, if you do observe these signs and symptoms in someone, call the emergency helpline, and if you can, try and give some Naloxone to the subject. This medicine, when given right away, can bind to the opioid receptors and stop the effect of heroin on the brain. It is most commonly used to treat a heroin overdose case in hospitals and ICUs.

Professional Treatment Options

A range of medications include narcotics, and behavioral therapy is successful at helping people avoid using heroin. This is crucial to adapt the right care strategy to meet each specific patient’s unique needs.

If you or someone you know is suffering from heroin addiction, you need to seek immediate medical attention before you succumb to the overdose. There are some effective medication options, approved by the FDA, to slowly weave out the addiction from the body.

Buprenorphine and methadone are medications that help people from using heroin. These function by linking in the brain to the same opioid receptors as opioids but, more weakly, reducing cravings and signs of withdrawal. With the help of the right professional treatment, even hardcore addicts can take charge of their lives by quitting heroin.